MAUDE Adverse Event Report: GYRUS ACMI L.P. CF RESECTOSCOPE INNER SHEATH, 25FR

GYRUS ACMI L.P. CF RESECTOSCOPE INNER SHEATH, 25FR
Model Number EIS-HCF25
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed; the beak was broken with missing segments, and the metal sheath tube was cracked and dented at the proximal end connecting with the locking mechanism.Additionally, ¿22f¿ was printed on the sheath tube; this is not a valid product lot number (as confirmed by the original equipment manufacturer's instructions), thus the device was believed to have been previously repaired by a third party distributor.The following information is documented based on the legal manufacturer's investigation.Based on the device inspection findings and the incident information provided , the reported failure was most likely due to user mishandling during device reprocessing.Ceramic tip facture had been addressed by the oem.In march 2014, to remediate tip fracture, a design change in material and geometries of the tips has been implemented.The new tip material has been successfully validated for production release.As the lot number of the complaint is unknown, it is unknown if the device has an old or newly designed ceramic tip.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip is addressed in the device ifu (instructions for use, rev 99-1033_fk).The ifu states, "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects." (warnings#1, page 4); " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (warnings#3, page 4).As a risk assessment performed by product quality engineer, there will be no further actions taken in response to this complaint since olympus has taken the corrective actions to minimize the occurrence of tip fracture, and the occurrence of sheath tip fracture is within the expected values from the dfmea for both the family and the specific model.Olympus will continue to monitor the field performance of this device.A supplemental report will be filed if any additional information provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that there was a damaged tip on the cf resectoscope inner sheath (25fr).The issue occurred during reprocessing, and there was no patient harm or procedural impact associated with the event.The device was returned and evaluated, and the beak was broken with missing segments, and the metal sheath tube was cracked and dented at the proximal end connecting with the locking mechanism.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
suite 102
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
suite 102
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16378031
Report Number3003696010-2023-00001
Device Sequence Number12357744
Product Code FAS
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIS-HCF25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown